Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quasi-e-locally cyclic torsion-free abelian groups


Authors: Manfred Dugas and C. J. Maxson
Journal: Proc. Amer. Math. Soc. 133 (2005), 3447-3453
MSC (2000): Primary 20K30; Secondary 16Y30
DOI: https://doi.org/10.1090/S0002-9939-05-08226-2
Published electronically: June 28, 2005
MathSciNet review: 2163578
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a torsion-free abelian group $A$, we investigate the problem of determining when $End(A)$ is maximal as a ring in the near-ring of all $0$-preserving functions on $A$. We introduce the concept of quasi-$End(A)$-locally cyclic groups and determine several properties of these abelian groups.


References [Enhancements On Off] (What's this?)

  • 1. Arnold, D. M., Finite Rank Torsion-Free Abelian Groups and Rings, LNM 931, Springer-Verlag, New York, 1982. MR 0665251 (84d:20002)
  • 2. Arnold, D. M., Abelian Groups and Representations of Finite Partially Ordered Sets, CMS Books in Mathematics, Springer-Verlag, New York, 2000. MR 1764257 (2001g:16030)
  • 3. Fuchs, L., Infinite Abelian Groups, vols. I and II, Academic Press, New York, 1970 and 1973. MR 0255673 (41:333); MR 0349869 (50:2362)
  • 4. Hausen, J., Abelian groups whose semi-endomorphisms form a ring, Abelian Groups, Marcel Dekker, New York, 1993, pp. 175-180. MR 1217268 (94c:20096)
  • 5. Hausen J. and Johnson, J., Centralizer near-rings that are rings, J. Austral. Math. Soc. (Series A) 59, (1995), 173-183. MR 1346625 (96g:16061)
  • 6. Kreuzer, A. and Maxson, C. J., E-locally cyclic abelian groups and maximal near-rings of mappings, Forum Mathematicum, to appear.
  • 7. Pilz, G. F., Near-Rings, 2nd ed. North-Holland, 1963. MR 0469981 (57:9761)
  • 8. Zassenhaus, H., Orders as endomorphism rings of modules of the same rank, J. London Math. Soc. 42, (1967), 180-182. MR 0206051 (34:5876)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20K30, 16Y30

Retrieve articles in all journals with MSC (2000): 20K30, 16Y30


Additional Information

Manfred Dugas
Affiliation: Department of Mathematics, Baylor University, Waco, Texas 76798
Email: Manfred_Dugas@baylor.edu

C. J. Maxson
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843
Email: cjmaxson@math.tamu.edu

DOI: https://doi.org/10.1090/S0002-9939-05-08226-2
Keywords: Torsion-free groups, endomorphism rings, near-ring of mappings
Received by editor(s): July 15, 2004
Published electronically: June 28, 2005
Additional Notes: This paper was written in part while the second author was visiting the mathematics department of the University of Stellenbosch, South Africa. The gracious hospitality received during this visit is gratefully acknowledged.
Communicated by: Lance W. Small
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society